Alert archive / North Carolina / Red Flag Warnings in 2008
Red Flag Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this red flag warning at Mar 27, 2008, 11:00 AM EDT for Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Mar 27, 2008, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2008, 11:00 AM EDT (15:00 UTC)
- In effect from
- Mar 27, 2008, 12:00 PM EDT
- Expired
- Mar 27, 2008, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 15:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KILM 271500 RFWILM RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1100 AM EDT THU MAR 27 2008 NCZ087-096-097-099>101-272300- /O.NEW.KILM.FW.W.0004.080327T1600Z-080328T0100Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- 1100 AM EDT THU MAR 27 2008 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON UNTIL 9 PM EDT THIS EVENING. SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH OCCASIONAL GUSTS BETWEEN 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON AND INTO THE EARLY EVENING. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES AROUND 25 PERCENT WILL CONTINUE TO CREATE AN ENVIRONMENT CONDUCIVE TO RAPID FIRE GROWTH. WINDS WILL BEGIN TO ABATE AFTER SUNSET THIS EVENING ALONG WITH INCREASING RELATIVE HUMIDITIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ HAWKINS
1 follow-up statement
000 WWUS82 KILM 280039 RFWILM RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 839 PM EDT THU MAR 27 2008 NCZ087-096-097-099>101-280145- /O.EXP.KILM.FW.W.0004.000000T0000Z-080328T0100Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- 839 PM EDT THU MAR 27 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 9 PM EDT FOR ALL NORTH CAROLINA COUNTIES AS WINDS HAVE DECREASED AND RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE FIFTY PERCENT. $$ III
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Mar 27, 9:33 AM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 27, 9:33 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 933 AM EDT THU MAR 27 2008 .SYNOPSIS... HIGH PRESSURE WILL RIDGE IN FROM THE EAST THROUGH LATE FRIDAY. A COLD FRONT WILL DROP SOUTH AND CROSS THE CAROLINAS SATURDAY...WITH A WEDGE OF HIGH PRESSURE BUILDING FROM THE NORTH THROUGH MONDAY. THE HIGH WILL PUSH OFFSHORE TUESDAY AND WEDNESDAY AHEAD OF THE NEXT EASTWARD-MOVING COLD FRONT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 AM THURSDAY...HIGH PRESSURE RIDGE AND SOUTHWESTERLY WINDS TO CONTINUE TODAY. BUFR SOUNDING SHOWING 25 KNOTS WINDS AT 3000 FEET. WITH AFTERNOON MIXING WOULD EXPECT TO SEE GUST AROUND 25 MPH WITH AN INFREQUENT 30 MPH GUST MIXED IN. CURRENT TEMPERATURES IN THE MIDDLE 70S LOOKS TO BE ON TRACK FOR THE AFTERNOON WITH COOLER TEMPERATURES AT THE BEACHES BETWEEN MYRTLE BEACH AND SOUTHPORT. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...VERY WARM SOUTHWESTERLY FLOW EARLY IN THE PERIOD WILL TRANSITION TO A COOL AND SOMEWHAT DAMP WEDGE SCENARIO BY LATE SATURDAY AND CONTINUE THROUGH SUNDAY MORNING. THE WEDGE CONTINUES TO LOOK IMPRESSIVE WITH THE SUBTLE RIDGE AT 500MB ALLOWING A 1043 SURFACE HIGH TO BUILD DOWN STRAIGHT FROM CANADA. ISENTROPIC LIFT ON THE 300K SURFACE WARRANTS A CONTINUATION OF SLIGHT CHANCE POPS THROUGH SUNDAY MORNING ALTHOUGH LIMITED MOISTURE WILL INHIBIT A MORE SIGNIFICANT RAIN EVENT. THE WEDGE IS SO STRONG HAD TO TAKE A PEEK AT THERMAL PROFILES TO MAKE SURE FREEZING PRECIPITATION WAS NOT A POSSIBILITY AND IT APPEARS A DEEP LAYER IN THE 40S FROM THE SURFACE THROUGH ABOUT 800MBS SHOULD KEEP THINGS ALL LIQUID. MADE ONLY MINOR TWEAKS TO TEMPERATURE FORECAST TRENDING THINGS DOWN A BIT ESPECIALLY FOR LOWS SUNDAY MORNING WHEN EVAPORATIONAL COOLING SHOULD PLAY A MORE SIGNIFICANT ROLE IN READINGS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 3 AM THURSDAY...AFTER A RAW DAY SUNDAY...WEDGE ERODES AND WARM ADVECTION CRANKS UP ONCE AGAIN. LATEST MEX GUIDANCE HAS TEMPERATURES QUICKLY REBOUNDING TO THE 70S MONDAY AND CONTINUING THROUGH THE PERIOD. THE NEXT CHANCE FOR RAIN ARRIVES LATE TUESDAY INTO WEDNESDAY BUT CONFIDENCE IS LOW AS ISENTROPIC LIFT ASSOCIATED WITH A WEAK SYSTEM MOVING THROUGH THE WESTERLY FLOW ALOFT MOVES ACROSS. && .AVIATION /13Z THURSDAY THROUGH MONDAY/... WINDS ALOFT A BIT WEAKER AND MORE GRADUAL THAN LAST NIGHT SO DROPPED THE WIND SHEAR. OTHERWISE...NO CHANGES TO THE PREVIOUS TAFS. SOUTHWEST GRADIENT CONTINUES WITH WIND GUSTS TO 25 KTS POSSIBLE THIS AFTERNOON...DIMINISHING THIS EVENTING. A FEW HIGH CLOUDS DRIFTING IN AND OUT TODAY...WITH FRONTAL BOUNDARY REMAINING WELL NORTH. FRIDAY THROUGH MONDAY. A CHANCE OF SHOWERS AND POST FRONTAL MVFR CEILINGS SATURDAY EVENING AND SUNDAY. OTHERWISE...VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 AM THURSDAY...HIGH PRESSURE CENTERED TO THE EAST OF THE COASTAL WATERS WILL ALLOW FOR SOUTHWESTERLY WINDS OVER A MAJORITY OF THE COASTAL WATERS THIS AFTERNOON WITH THE WATERS NEAR THE COAST VEERING A BIT MORE WITH THE IMPACT OF THE THE RESULATNT SEA BREEZE. AS MENTIONED IN THE PREVIOUS DISCUSSION THERE IS A 4 FT SWELL EVERY 13 SECONDS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...DECENT SOUTHWEST FLOW OF 15-20 KNOTS FRIDAY THROUGH EARLY SATURDAY WILL GIVE WAY TO A BRISK NORTHEASTERLY FLOW IN THE WAKE OF A BACK DOOR FRONT MOVING ACROSS THE WATERS LATER SATURDAY. LOOKS LIKE A GOOD BET FOR SMALL CRAFT CONDITIONS SATURDAY WITH SEAS ECLIPSING SIX FEET FROM NORTHEAST WINDS AND SWELL WITH WINDS JOINING IN THE FUN SHORTLY THEREAFTER. STRONGEST WINDS...AT LEAST AT THIS POINT LOOK TO OCCUR AROUND SUNDAY MORNING WITH RANGES OF 25-30 KNOTS. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM THURSDAY...SMALL CRAFT CONDITIONS WILL ABATE LATE SUNDAY AS WEDGE/GRADIENT ERODES. WINDS VEER FROM NORTHEAST EARLY SUNDAY TO SOUTHEAST ONCE AGAIN BY LATE MONDAY. MAGNITUDES DROP FROM 20-30 KNOTS EARLY SUNDAY TO 10-15 KNOTS BY LATE MONDAY. SEAS WILL FOLLOW THE SAME TREND DOWN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DRH SHORT TERM...TRA LONG TERM...MBB AVIATION...DL
Hazardous weather outlook, Mar 27, 4:02 AM EDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 402 AM EDT THU MAR 27 2008 NCZ087-096-099-SCZ017-023-024-032-033-039-280815- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 402 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT INCREASED FIRE DANGER TODAY. NEAR CRITICAL LOW RELATIVE HUMIDITIES...BETWEEN 25 AND 30 PERCENT...WILL BECOME WIDESPREAD ACROSS THE REGION BY MIDDAY. IN ADDITION...SOUTHWEST WINDS OF 10 TO 20 MPH WILL GUST TO 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-100-101-SCZ034-046-280815- PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN- 402 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT INCREASED FIRE DANGER TODAY. NEAR CRITICAL LOW RELATIVE HUMIDITIES...BETWEEN 25 AND 30 PERCENT...WILL BECOME WIDESPREAD ACROSS THE REGION BY MIDDAY. IN ADDITION...SOUTHWEST WINDS OF 10 TO 20 MPH WILL GUST TO 25 TO 30 MPH. A RESULTANT SEABREEZE MID TO LATE AFTERNOON WILL ALLOW RELATIVE HUMIDITIES TO RECOVER ALONG THE IMMEDIATE COAST WITH WINDS BECOMING MORE SOUTH SOUTHWEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-280815- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 402 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-280815- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 402 AM EDT THU MAR 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
Nearby
Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.